Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 12, 2013, 1:40 PM MDT for Bannock County, Bingham County, Caribou County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2013, 1:40 PM MDT (19:40 UTC)
- Expired
- Jun 12, 2013, 2:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Bingham County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 47 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3033 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WUUS55 KPIH 121940 SVRPIH IDC005-011-029-122030- /O.NEW.KPIH.SV.W.0004.130612T1940Z-130612T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT WED JUN 12 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO... CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF FORT HALL CITY... NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO... * UNTIL 230 PM MDT * AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT HALL CITY TO 9 MILES SOUTH OF FORT HALL PUTNAM LODGE...OR ALONG A LINE EXTENDING FROM FORT HALL CITY TO 7 MILES EAST OF CHUBBUCK... AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... FORT HALL MOUNT PUTNAM... FORT HALL LINCOLN CREEK LODGE AND FORT HALL YANDELL MOUNTAIN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4334 11199 4298 11166 4287 11238 4304 11249 TIME...MOT...LOC 1939Z 245DEG 32KT 4307 11235 4292 11227 $$ GK/EP
2 follow-up statements
743 WWUS55 KPIH 121953 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 153 PM MDT WED JUN 12 2013 IDC005-011-029-122030- /O.CON.KPIH.SV.W.0004.000000T0000Z-130612T2030Z/ CARIBOU ID-BINGHAM ID-BANNOCK ID- 153 PM MDT WED JUN 12 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR NORTH CENTRAL BANNOCK...EAST CENTRAL BINGHAM AND NORTHWESTERN CARIBOU COUNTIES... AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT HALL YANDELL MOUNTAIN TO 8 MILES SOUTHEAST OF FORT HALL PUTNAM LODGE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF BLACKFOOT TO 16 MILES EAST OF FORT HALL CITY...MOVING NORTHEAST AT 35 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL EASTERN BINGHAM COUNTY... RURAL NORTHWESTERN CARIBOU COUNTY... RURAL NORTHERN CARIBOU COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4294 11226 4309 11232 4330 11195 4302 11170 TIME...MOT...LOC 1953Z 245DEG 32KT 4312 11219 4297 11211 $$ GK/EP
744 WWUS55 KPIH 122011 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 211 PM MDT WED JUN 12 2013 IDC005-122019- /O.CAN.KPIH.SV.W.0004.000000T0000Z-130612T2030Z/ BANNOCK ID- 211 PM MDT WED JUN 12 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BANNOCK COUNTY IS CANCELLED... AT 209 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT OF THE AREA. THEREFORE THE WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4300 11201 4317 11217 4330 11195 4302 11170 TIME...MOT...LOC 2009Z 245DEG 32KT 4318 11201 4303 11193 $$ IDC011-029-122030- /O.CON.KPIH.SV.W.0004.000000T0000Z-130612T2030Z/ CARIBOU ID-BINGHAM ID- 211 PM MDT WED JUN 12 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR EAST CENTRAL BINGHAM AND EXTREME NORTHWESTERN CARIBOU COUNTIES... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CENTRAL BINGHAM COUNTY TO EXTREME NORTHWESTERN CARIBOU COUNTY...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF SHELLEY TO 23 MILES SOUTHEAST OF BLACKFOOT...MOVING NORTHEAST AT 35 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL EASTERN BINGHAM COUNTY... RURAL NORTHERN CARIBOU COUNTY... RURAL SOUTHEASTERN BINGHAM COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7. && LAT...LON 4300 11201 4317 11217 4330 11195 4302 11170 TIME...MOT...LOC 2009Z 245DEG 32KT 4318 11201 4303 11193 $$ GK/EP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:26 AM MDT, 10 hours 14 minutes earlier.
Area forecast discussion, Jun 12, 3:26 AM MDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 326 AM MDT WED JUN 12 2013 .SHORT TERM...TODAY THROUGH FRI NIGHT. UPPER LEVEL TROUGH AND SURFACE LOW MOVING THROUGH FROM SOUTH TO NORTH DURING THE DAY TODAY. COUPLED WITH HIGHER PRECIPITABLE WATER AND MODERATE TO STRONG CAPE...SPC HAS PUT THE NORTHEAST CORNER IN AN AREA OF SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. THIS AREA INCLUDES IDAHO FALLS...REXBURG...DRIGGS...SWAN VALLEY...CLARK COUNTY...AND FREMONT COUNTY. HAVE INCLUDED GUSTY DAMAGING WIND WORDING IN FORECAST FOR THE APPROXIMATE AREA OUTLINED BY SPC. ON THU...THE CLOSED UPPER LEVEL LOW WILL MOVE FROM THE PACIFIC COAST INLAND AND REACH IDAHO THU NIGHT. THE CLOSE LOW BECOMES AN OPEN WAVE IN ITS SOUTHERN EXTENT AND IS EXPECTED TO MOVE THROUGH THE FORECAST AREA FRI. TEMPERATURES BEHIND THIS TROUGH COOL ENOUGH WHERE ABOVE 8000 FT IN THE CENTRAL IDAHO MOUNTAINS THERE COULD BE SOME SNOW. THE LOW APPROACHING TODAY WILL ACTUALLY KEEP A NORTHERLY COMPONENT TO THE WIND ALL DAY AND INTO THE EVENING. STRONGER WIND IS EXPECTED THU WITH THE STRONGER LOW...AND COULD BE A BORDERLINE SITUATION FOR A LAKE WIND ADVISORY ON THU. THE STRONGER TROUGH ON FRI WILL VERY LIKELY MEAN A LAKE WIND ADVISORY...PERHAPS EVEN A WIND ADVISORY FOR THE SNAKE RIVER PLAIN. ON FRI NIGHT...TRANSITION TO A CLEARER AND DRIER PATTERN DEVELOPS. THE GFS AND THE NAM HAVE DIFFERENT SOLUTIONS WHEN IT COMES TO TEMPERATURE. FOR THU...NAM IS MUCH COLDER WITH GREATER CLOUD COVER AND COLDER INCOMING AIR. GFS IS WARMER...SOME 6 TO 12 DEG...DESPITE PRODUCING MUCH MORE PRECIPITATION FOR THU THAN THE NAM. HAVE TRIED TO SPLIT THE DIFFERENCE. GFS THEN CATCHES UP ON FRI OR IS EVEN COLDER...ESPECIALLY IN THE CENTRAL IDAHO MOUNTAINS. THUS LOW CONFIDENCE IN TEMPERATURES. HOWEVER...IT IS THE LEAST OF PROBLEMS WITH THE WIND EXPECTED AND THE POTENTIAL FOR SEVERE WEATHER. MESSICK .LONG TERM...SAT THROUGH TUE NIGHT. TROUGH COMPLETES ITS EXIT AND BY SAT EXPECTING WEAK UPPER LEVEL RIDGING AS ANOTHER INTENSE CLOSED LOW SLIDES INTO THE EASTERN PACIFIC. SWITCH TO SOUTHERLY WIND AND WARMER AIR MEANS AFTERNOON HIGHS GOING BACK ABOVE NORMAL. THIS CLOSED LOW WILL MOVE ONTO THE WEST COAST AT THE VERY END OF THIS EXTENDED PERIOD...BUT STILL LEAVES THE BULK OF THE FORECAST AREA DRY DURING THE LAST 12 HOURS OF THIS FORECAST. MESSICK && .AVIATION...AN UPPER LOW OVER THE PAC NW WILL KEEP ID UNDER A SW FLOW ALOFT. THIS WILL BRING MORE MOISTURE INTO THE REGION... RESULTING IN SCT AFTN/EVE TSTMS. SOME TSTMS WILL PRODUCE GUSTY SFC WINDS. TSTM COVERAGE WILL DIMINISH OVERNIGHT. VFR CIG/VIS EXPECTED TO PREVAIL. HEDGES && .FIRE WEATHER...AN UPPER LOW OVER THE PAC NW WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND THURSDAY. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS. TEMPERATURES WILL CONTINUE TO COOL THROUGH THE END OF THE WEEK. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 12, 3:33 AM MDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 333 AM MDT WED JUN 12 2013 IDZ017>025-031-032-131200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 333 AM MDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING IN THE UPPER SNAKE HIGHLANDS...THE UPPER SNAKE RIVER PLAIN...PART OF THE CARIBOU HIGHLANDS...AND PART OF THE LOST RIVER AND PAHSIMEROI REGION. THUNDERSTORM OUTFLOW WIND GUSTING UP TO 60 MPH IS POSSIBLE...ALONG WITH LARGE HAIL. THUNDERSTORMS ARE POSSIBLE ACROSS NEARLY THE ENTIRE REGION...BUT OTHER AREAS ARE NOT EXPECTED TO SEE THUNDERSTORMS AS INTENSE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY AFTERNOON AND EVENING...BUT AT A MUCH DIMINISHED SEVERITY COMPARED TO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Special weather statement, Jun 12, 12:25 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1225 PM MDT WED JUN 12 2013 IDZ017-021-022-121900- BINGHAM ID-POWER ID-CASSIA ID-BLAINE ID- 1225 PM MDT WED JUN 12 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO CENTRAL POWER COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 100 PM MDT AT 1221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF IDAHOME..MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND DIME SIZED HAIL. LOCATIONS INCLUDE...I86 NEAR THE RAFT RIVER AREA. LAT...LON 4289 11295 4267 11270 4252 11326 4270 11335 TIME...MOT...LOC 1824Z 243DEG 38KT 4261 11315 DV/EP
Local storm report, Jun 12, 1:32 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
132 PM MDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HAIL 4 SSE CHUBBUCK 42.87N 112.45W
06/12/2013 E0.75 INCH BANNOCK ID TRAINED SPOTTER
0129 PM HAIL CHUBBUCK 42.92N 112.46W
06/12/2013 E0.50 INCH BANNOCK ID NWS EMPLOYEE
0129 PM HAIL POCATELLO 42.88N 112.47W
06/12/2013 E0.50 INCH BANNOCK ID NWS EMPLOYEE
&&
PANGELSpecial weather statement, Jun 12, 1:32 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
132 PM MDT WED JUN 12 2013
IDZ021-022-122015-
BINGHAM ID-POWER ID-CASSIA ID-BANNOCK ID-
132 PM MDT WED JUN 12 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 215 PM MDT
AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF NEELEY..MOVING NORTHEAST AT
35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
NEELEY...
AMERICAN FALLS...
ABERDEEN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4267 11320 4268 11317 4274 11318 4303 11279
4276 11264 4257 11307
TIME...MOT...LOC 1932Z 226DEG 29KT 4268 11306
GK/EPLocal storm report, Jun 12, 1:39 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
139 PM MDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL 4 SE CHUBBUCK 42.89N 112.41W
06/12/2013 E0.50 INCH BANNOCK ID TRAINED SPOTTER
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:25 PM MDT | Special Weather Statement | PIH | Power | 35 min |
| Jun 12, 12:31 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Cassia, Power | 44 min |
| Jun 12, 1:08 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 37 min |
| Jun 12, 1:32 PM MDT | Special Weather Statement | PIH | Power | 43 min |
| Jun 12, 2:15 PM MDT | Special Weather Statement | PIH | Bingham | 60 min |
| Jun 12, 2:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 48 min |
| Jun 12, 2:41 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 49 min |
| Jun 12, 3:15 PM MDT | Tornado Warning | PIH | Bonneville | 45 min |
| Jun 12, 3:22 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 38 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.